Thunderstorm Wind, Yuma
- When
- July 14, 5:24 PM MST
- Where
- Yuma County, 1.06 mi W of Yuma
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.120, -102.740
Thunderstorms produced 60 to 70 mph outflow which caused minor damage during the evening from Yuma to Idalia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms produced 60 to 70 mph outflow which caused minor damage during the evening from Yuma to Idalia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 14, 4:24 PM MST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 524 PM MDT WED JUL 14 2010 .DISCUSSION... 257 PM MDT WED JUL 14 2010 FORECAST CONCERN IN THE SHORT TERM IS THUNDERSTORM COVERAGE ACROSS THE AREA AS A SURFACE TROUGH AND COLD FRONT MOVE ACROSS THE REGION ALONG WITH A SHORT WAVE TROUGH MOVING EAST OF THE ROCKIES THIS EVENING. LONGER TERM FORECAST CONCERNS ARE TEMPERATURES RISING TO NEAR THE CENTURY MARK AGAIN BY SATURDAY WITH ISOLATED TO SCATTERED THUNDERSTORMS AS ANOTHER UPPER SHORT WAVE TROUGH CLIPS THE CENTRAL HIGH PLAINS AS ANOTHER COLD FRONT MOVES THROUGH THE FORECAST AREA. THE GREATER POSSIBILITY OF THUNDERSTORM THIS EVENING WILL REMAIN IN CLOSER PROXIMITY TO THE SURFACE TROUGH AND CLOSER TO THE SURFACE FRONTAL POSITION ON THURSDAY AFTER IT MOVES THROUGH THE FORECAST AREA. THIS TRANSLATES TO AN ISOLATED POSSIBILITY OF THUNDERSTORM WITH SCATTERED THUNDERSTORMS OVER MAINLY THE SOUTHEAST CORNER OF THE FORECAST AREA. HIGH TEMPERATURES AND AVAILABLE MOISTURE ARE PRODUCING HUGE CAPE VALUES WITH SOMEWHAT LOWER SHEAR VALUES IN THE VICINITY OF THE EXPECTED CONVECTIVE DEVELOPMENT THAT WOULD INDICATE ANY SEVERE WEATHER WOULD BE IN THE FORM OF LARGE HAIL. HEAT INDICES HAVE BEEN A CONCERN THE PAST COUPLE OF DAYS WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S WITH TEMPERATURES AROUND THE CENTURY MARK. NO LONGER EXPECT IT TO BE A CONCERN ONCE THE COLD FRONT MOVES THROUGH THE REGION THIS EVENING WITH DRYER AIR BEHIND THE FRONT AND COOLER TEMPERATURES THROUGH THE REMAINDER OF THE WEEK. DEWPOINT VALUES WILL BE IN THE MIDDLE 60S WITH DAYTIME HIGHS APPROACHING 100 DEGREES OVER THE EASTERN PORTION OF THE FORECAST AREA ON SATURDAY AHEAD OF THE NEXT COLD FRONT...SO HEAT INDICES WILL HAVE TO BE MONITORED. THE NAM IS HINTING AT A STRONGER COLD FRONT AND MORE PRECIPITATION DEVELOPMENT IN THE VICINITY OF THE FRONT ON SATURDAY EVENING THAN THE GFS. HAVE TRENDED THE POPS UPWARD THROUGH THE END OF THE WEEKEND...BUT HAVE STILL KEPT THEM FAIRLY LOW DUE TO A LACK OF CONFIDENCE IN THE POSITION OF THE COLD FRONT AS THE GFS SEEMS TO STALL IT OVER THE CENTRAL PORTION OF THE FORECAST AREA. LOCKHART && .AVIATION... 524 PM MDT WED JUL 14 2010 FOR THE 00Z TAFS...VFR CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON AT BOTH GLD AND MCK TERMINALS. THUNDERSTORMS HAVE DEVELOPED ALONG THE PALMER DIVIDE...WITH TSRA POSSIBLY REACHING THE GLD TERMINAL BY 02Z. HOWEVER...FROPA LOOKS TO UNDERCUT CONVECTION BEFORE IT REACHES THE KS/CO BORDER...WITH RADAR ALREADY INDICATING A WEAKENING TREND AS CONVECTION MOVES EASTWARD. A POST FRONTAL EASTERLY FLOW WILL GRADUALLY INCREASE TONIGHT...LEADING TO A THREAT FOR LOW CLOUDS...FOG...AND PERHAPS A THUNDERSTORM DURING THE OVERNIGHT HOURS AND INTO THURSDAY MORNING. MET GUIDANCE INDICATES POTENTIAL FOR LIFR/IFR CEILINGS AFTER 06Z TONIGHT...HOWEVER I THINK THIS IS TOO NEGATIVE WITH NAM POTENTIALLY OVERDOING LOW LEVEL MOISTURE ADVECTION. FOR GLD....BASED ON RUC BL RH HIGHEST CONFIDENCE IS IN MVFR CONDITIONS DEVELOPING AROUND 07Z WITH IFR CONDITIONS DEVELOPING DURING A SHORT WINDOW BEFORE SUNRISE. VFR CONDITIONS LOOK TO PERSIST OVER MCK...AS LOWER DP VALUES OVERNIGHT SHOULD HELP KEEP LOW LEVELS FROM SATURATING. ANY FOG/STRATUS THAT DOES DEVELOP SHOULD BURN OFF AFTER SUNRISE THURSDAY MORNING...WITH ISOLATED THUNDERSTORMS POTENTIALLY DEVELOPING THURSDAY AFTERNOON. DR && .GLD WATCHES/WARNINGS/ADVISORIES... KS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ004-015-016-029. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT WED JUL 14 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT WED JUL 14 2010 /1145 AM CDT WED JUL 14 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING IN NORTHWEST KANSAS ALONG AND EAST OF A NORTON TO TRIBUNE LINE. STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND PERHAPS A FEW TORNADOES. TRIPLE DIGIT HEAT COMBINED WITH HIGH HUMIDITY WILL RESULT IN DANGEROUS HEAT INDICES ABOVE 105 THE REST OF TODAY FOR PORTIONS OF NORTHWEST KANSAS...INCLUDING THE COUNTIES OF NORTON...GRAHAM...SHERIDAN AND GOVE....WHERE A HEAT ADVISORY HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH SATURDAY AS DISTURBANCES PASS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. 024
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
423 PM MDT WED JUL 14 2010
KSZ029-142330-
GOVE-
523 PM CDT WED JUL 14 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GOVE COUNTY IN WEST CENTRAL KANSAS...
AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES EAST OF THE MONUMENT ROCKS...MOVING
SOUTHEAST AT 10 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3873 10066 3885 10047 3869 10017 3869 10018
3869 10061
TIME...MOT...LOC 2223Z 313DEG 7KT 3876 10051
BULLERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
616 PM MDT WED JUL 14 2010
COZ090-150115-
YUMA COUNTY-
616 PM MDT WED JUL 14 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
CLARKVILLE TO 6 MILES SOUTHEAST OF OTIS TO 8 MILES SOUTHEAST OF
ELBA...MOVING EAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...WINDS TO 50 MPH...AND VERY HEAVY
RAINFALL ARE EXPECTED WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4044 10211 3971 10256 3974 10281 4034 10280
4035 10278 4041 10278 4044 10276
TIME...MOT...LOC 0016Z 270DEG 16KT 4036 10269 4008 10286
3986 10303
BULLERThe Goodland radar (KGLD), 122 km away, was scanning. The volume nearest the first event began at 00:25 UTC.
4 thunderstorm wind. Local standard time, as filed.
The report also stated that 0.33 inches of rain fell in about 5 minutes.
The cooperative observer estimated peak wind gusts to be around 70 mph.
A six-inch diameter tree limb was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 234939, 234941, 234940, 234943.